1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
9th Invest in ME International ME Conference, 2014 - Part 2: Pathogens and the Gut
Mark Berry continues his series of articles on the 9th Invest in ME International ME Conference in London, with the emphasis shifting from autoimmunity to pathogens and the gut ...
Discuss the article on the Forums.

B12 caused extreme worsening of symptoms?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Esmeralda, May 17, 2012.

  1. Esmeralda

    Esmeralda

    Messages:
    16
    Likes:
    0
    I'm writing using my wife's account since she is too ill to write herself. She has had ME/CFS for a number of years, increaslingly getting worse. When she last visited her doctor she was prescribed B12 injections (hydroxocobalamin). Since she is very sensitive to side effects she started with a tenth of the prescribed dose (which was 1 mg - she started with 0.1 mg). 20-30 minutes afterwards she started to feel an increased fatigue and kind of a pressure across the chest. She felt it got harder to breath normally.This is 10 days ago. Since then she has felt that these symptoms have gotten worse. It seems unlikley, but could this really be caused by that single injection? And if so, do you have any insights as to why this happened?
     
  2. madietodd

    madietodd Senior Member

    Messages:
    2,483
    Likes:
    1,741
    East Coast, USA
    Have you tried giving her 500mg of potassium? Any brand will do.
     
  3. Esmeralda

    Esmeralda

    Messages:
    16
    Likes:
    0
    No. Does B12 need potassium in order to "work"?
     
  4. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    386
    Virginia, USA
    My guess would be B12 induced hypokalemia. Interestingly enough, this means that she actually needs that B12. However, if she is reacting that way to injected B12, I think it would probably be better to go the oral route with a good quality multivitamin with all B vitamins in the active form (methylcobalamin, methylfolate, etc). Taking potassium as madietodd suggests is also probably a good idea although one needs to be careful not to over do it. In my opinion, potassium is best taken in an extended release formulation. In the US, this requires a prescription.
     
  5. Freddd

    Freddd Senior Member

    Messages:
    4,577
    Likes:
    957
    Salt Lake City
    Hi Nanonug,

    In my opinion, potassium is best taken in an extended release formulation. In the US, this requires a prescription

    Time release potassium is prescription becasue it is dangerous. The warning is basically " Do not take this medication unless the patient will not comply with a series of immediate release products because of hazard of damage and necrosis of the stomach or intestines.

    However, taking potassium and all the other cofactors is needed. There is a decision tree off the methylation menu for
    distinguishing between low potassium and/or low folate. If all the vitamins and minerals are not taken she will run into an induced deficiency over and over and over again making healing difficult, slow and unpleasant. Understanding it and correcting the problems is far superior to suffering through it. .
     

See more popular forum discussions.

Share This Page